Alert archive / New Mexico / River Flood Warnings in 2014
River Flood Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 21, 2014, 11:27 PM MDT for Eddy County, New Mexico. It took effect at Sep 22, 2014, 2:08 AM MDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2014, 11:27 PM MDT (05:27 UTC)
- In effect from
- Sep 22, 2014, 2:08 AM MDT
- Expired
- Sep 22, 2014, 9:53 PM MDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 195 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River 2 miles E of Carlsbad below Dark Canyon (CPDN5).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08405200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
247
WGUS44 KMAF 220527
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1227 AM CDT MON SEP 22 2014
...The National Weather Service in Midland has issued a flood warning
for the following rivers in New Mexico...
Pecos River below Carlsbad 2E, below Dark Canyon
Dark Canyon Draw at Dark Canyon Carlsbad
.Heavy rain in canyons upstream from Dark Canyon and in Dark Canyon
have resulted in a large flood wave making its way down the Dark
Canyon Draw, county road 408. This wave has recently passed the Dark
Canyon gage and has risen to 18 ft. This wave is forecast to arrive
at Dark Canyon Draw at Dark Canyon Carlsbad and Pecos River below
Carlsbad 2E around 3 to 5 AM. This is moderate flooding for Pecos
River below Carlsbad 2E. Eddy County Emergency officials have asked
for voluntary evacuations for areas near Dark Canyon below Carlsbad
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued Monday morning.
&&
NMC015-222127-
/O.NEW.KMAF.FL.W.0023.140922T0849Z-140923T0353Z/
/CPDN5.2.ER.140922T0849Z.140922T1000Z.140922T1553Z.NO/
1227 AM CDT MON SEP 22 2014
The National Weather Service in has issued a
* Flood Warning for
the Pecos River below Carlsbad 2E, below Dark Canyon.
* from early this morning to this evening, or until the warning is
cancelled.
* At 11PM Sunday the stage was 3.0 feet (0.9 meters).
* flooding is forecast.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 17.3 feet (5.3 meters) by early this
morning. The river will fall below flood stage by late this
morning.
* Impact...At 17.0 feet (5.2 meters), the river reaches moderate flood
stage, flooding a considerable amount of farmland along the west
bank.
This crest compares to a previous crest of 17.4 feet (5.3 meters) on
Jun 24 1986.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Carlsbad 2E, b 12.0 14.0 3.0 Sun 11 PM 16.4 12.7 6.8 4.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Carlsbad 2E, b 3.7 4.3 0.9 Sun 11 PM 5.0 3.9 2.1 1.4
&&
LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428
$$
NMC015-222127-
/O.NEW.KMAF.FL.W.0024.140922T0854Z-140923T0012Z/
/DACN5.1.ER.140922T0854Z.140922T0900Z.140922T1212Z.NO/
1127 PM MDT SUN SEP 21 2014
The National Weather Service in has issued a
* Flood Warning for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* from early this morning to this evening, or until the warning is
cancelled.
* At 10PM Sunday the stage was 6.4 feet (2.0 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 15.2 feet (4.6 meters) by early tomorrow.
The river will fall below flood stage by tomorrow morning.
* Impact...At 15.0 feet (4.6 meters), the canyon reaches minor flood
stage, with banks near capacity near the U.S. Highway 285 bridge in
Carlsbad. Water is likely to reach the railroad bridge just
downstream from the highway bridge. Water should remain under the
highway bridge, but numerous city and outlying roads will flood,
primarily upstream. Individuals near the Canal Street bridge
should be alert to rising water under the bridge.
This crest compares to a previous crest of 17.9 feet (5.4 meters) on
Sep 12 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Dark Canyon Ca 9.0 15.0 6.4 Sun 10 PM 15.2 9.5 6.9 5.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Dark Canyon Ca 2.7 4.6 2.0 Sun 10 PM 4.6 2.9 2.1 1.8
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$3 follow-up statements
863
WGUS44 KMAF 220810
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
310 AM CDT MON SEP 22 2014
...Forecast flooding changed from Moderate to major/Record
severity for the following rivers in New Mexico...
Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy
County
.The combination of water from Rocky Arroyo and Avalon along the
flood wave from Dark Canyon has prompted the upgrade of the forecast
to major/record flood at Dark Canyon Draw at Dark Canyon Carlsbad.
Emergency management in Carlsbad indicates that water is only about
2 ft below the bridge at Canal St on Dark Canyon and it is likely to
become impassable. Other low water crossings in the area are flooded
and impassable. Flooding is likely to be more widespread than
previously thought. Voluntary evacuations are in place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in New Mexico. If you encounter
a flooded stretch of roadway, do not attempt to cross it. You and
your vehicle could be swept downstream in rushing floodwaters. Turn
around, don't drown!
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this morning.
&&
NMC015-230010-
/O.EXT.KMAF.FL.W.0023.140922T0808Z-140923T0355Z/
/CPDN5.3.ER.140922T0710Z.140922T0900Z.140922T1555Z.NR/
310 AM CDT MON SEP 22 2014
...Forecast flooding increased from moderate to major/record severity...
The Flood Warning continues for
the Pecos River below Carlsbad 2E, below Dark Canyon.
* until this evening, or until the warning is cancelled.
* At 2AM Monday the stage was 18.3 feet (5.6 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...The river will continue rising to near 22.2 feet (6.8
meters) by early this morning. The river will fall below flood
stage late this morning.
This crest compares to a previous crest of 22.0 feet (6.7 meters) on
Aug 23 1966.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Carlsbad 2E, b 12.0 14.0 18.3 Mon 2 AM 21.6 10.0 6.3 6.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Carlsbad 2E, b 3.7 4.3 5.6 Mon 2 AM 6.6 3.0 1.9 2.0
&&
LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428
$$889
WGUS84 KMAF 221113
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 AM CDT MON SEP 22 2014
...The Flood Warning continues for the following rivers in New
Mexico...
Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy
County
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
.The flood wave has passed Carlsbad 2E and Dark Canyon Carlsbad with
a very brief moderate flood. The levels will now fall back into
minor category rather quickly through the morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in New Mexico. If you encounter
a flooded stretch of roadway, do not attempt to cross it. You and
your vehicle could be swept downstream in rushing floodwaters. Turn
around, don't drown!
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this morning.
&&
NMC015-230102-
/O.EXT.KMAF.FL.W.0023.000000T0000Z-140923T0102Z/
/CPDN5.2.ER.140922T0710Z.140922T0800Z.140922T1302Z.NO/
613 AM CDT MON SEP 22 2014
The Flood Warning continues for
the Pecos River below Carlsbad 2E, below Dark Canyon.
* until this evening, or until the warning is cancelled.
* At 5AM Monday the stage was 15.3 feet (4.7 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 14.0 feet (4.3 meters), the river reaches minor flood
stage, and begins flooding area farmland, mainly downstream.
This crest compares to a previous crest of 15.4 feet (4.7 meters) on
Sep 13 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Carlsbad 2E, b 12.0 14.0 15.3 Mon 5 AM 14.9 9.7 7.1 5.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Carlsbad 2E, b 3.7 4.3 4.7 Mon 5 AM 4.5 3.0 2.2 1.7
&&
LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428
$$
NMC015-230151-
/O.EXT.KMAF.FL.W.0024.000000T0000Z-140923T0151Z/
/DACN5.2.ER.140922T0659Z.140922T0745Z.140922T1351Z.NR/
513 AM MDT MON SEP 22 2014
The Flood Warning continues for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* until this evening, or until the warning is cancelled.
* At 4AM Monday the stage was 17.4 feet (5.3 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to below flood stage by
this morning.
* Impact...At 18.0 feet (5.5 meters), the canyon reaches moderate
flood stage. A few residences and businesses nearest to the bank
near the U.S. Highway 285 bridge (Canal Street) in Carlsbad begin
to flood.
This crest compares to a previous crest of 17.9 feet (5.4 meters) on
Sep 12 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Dark Canyon Ca 9.0 15.0 17.4 Mon 4 AM 16.7 11.2 8.9 8.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Mon Tue
7AM 1PM 7PM 1AM
Dark Canyon Ca 2.7 4.6 5.3 Mon 4 AM 5.1 3.4 2.7 2.5
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$826
WGUS84 KMAF 221531
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1031 AM CDT MON SEP 22 2014
...The Flood Warning is cancelled for the following rivers in New
Mexico...
Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy
County
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
...The Flood Warning continues for the following rivers in New
Mexico...Texas...
Pecos River near Artesia 6E affecting Eddy County
Pecos River near Malaga 3ESE affecting Eddy County
Pecos River at Malaga 10S affecting Eddy...Loving and Reeves
Counties
The Flood Warning continues for the Pecos River at Artesia 6E,
Malaga 3ESE, and Malaga 10S. Although observations are below flood stage
at Malaga 10S and Malaga 3ESE, recent heavy rainfalls and resulting
routed flows will cause minor flooding along the river at these locations.
The Flood Warning has been cancelled for the river below Carlsbad 2E
as well as at Dark Canyon Draw, with both sites continue to fall below
action stage later today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued by this evening.
&&
NMC015-230731-
/O.EXT.KMAF.FL.W.0022.140923T1312Z-140925T1115Z/
/ATSN5.1.ER.140923T1312Z.140924T0600Z.140924T2315Z.NO/
931 AM MDT MON SEP 22 2014
The Flood Warning continues for
the Pecos River near Artesia 6E.
* from Tuesday morning to Thursday morning, or until the warning is
cancelled.
* Flood stage is 12.5 feet (3.8 meters).
* Impact...At 13.5 feet (4.1 meters), the river reaches the floor of
the instrument shelter.
This crest compares to a previous crest of 11.5 feet (3.5 meters) on
Jul 18 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Artesia 6E 12.0 12.5 M M 10.0 11.1 11.7 12.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Artesia 6E 3.7 3.8 M M 3.0 3.4 3.6 3.7
&&
LAT...LON 3297 10443 3297 10423 3285 10425 3265 10423 3264 10443
$$
NMC015-221601-
/O.CAN.KMAF.FL.W.0023.000000T0000Z-140923T0102Z/
/CPDN5.2.ER.140922T0710Z.140922T0800Z.140922T1144Z.NO/
1031 AM CDT MON SEP 22 2014
The Flood Warning is cancelled for
the Pecos River below Carlsbad 2E, below Dark Canyon.
* At 9AM Monday the stage was 10.4 feet (3.2 meters).
* Fell below flood stage at 6:44 AM Monday.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...The river will continue to fall to 4.8 feet (1.5 meters)
by tomorrow morning.
This crest compares to a previous crest of 5.4 feet (1.7 meters) on
Sep 13 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Carlsbad 2E, b 12.0 14.0 10.4 Mon 9 AM 9.7 7.1 5.6 4.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Carlsbad 2E, b 3.7 4.3 3.2 Mon 9 AM 3.0 2.2 1.7 1.5
&&
LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428
$$
NMC015-230629-
/O.EXT.KMAF.FL.W.0027.140922T1745Z-140923T0629Z/
/MLGN5.1.ER.140922T1745Z.140922T1800Z.140922T1829Z.NO/
1031 AM CDT MON SEP 22 2014
The Flood Warning continues for
the Pecos River near Malaga 3ESE.
* until late tonight, or until the warning is cancelled.
* At 10AM Monday the stage was 22.1 feet (6.7 meters).
* flooding is forecast.
* Flood stage is 30.0 feet (9.1 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 30.7 feet (9.4 meters) by this afternoon. The river
will fall below flood stage by this afternoon.
* Impact...At 30.0 feet (9.1 meters), the river reaches minor flood
stage, and floods low lying areas. Pierce Canyon Crossing 2 miles
downstream of the gage is completely inundated.
This crest compares to a previous crest of 31.4 feet (9.6 meters) on
Jun 24 1986.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 3ESE 29.0 30.0 22.1 Mon 10 AM 30.7 22.2 18.6 14.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 3ESE 8.8 9.1 6.7 Mon 10 AM 9.4 6.8 5.7 4.5
&&
LAT...LON 3225 10412 3236 10399 3226 10392 3211 10395 3213 10412
$$
NMC015-TXC301-389-230731-
/O.EXT.KMAF.FL.W.0026.140923T0442Z-140923T1933Z/
/RBFN5.1.ER.140923T0442Z.140923T0600Z.140923T0733Z.NO/
1031 AM CDT MON SEP 22 2014
The Flood Warning continues for
the Pecos River at Malaga 10S.
* from this evening to Tuesday afternoon, or until the warning is
cancelled.
* At 9AM Monday the stage was 11.4 feet (3.5 meters).
* flooding is forecast.
* Flood stage is 20.0 feet (6.1 meters).
* Forecast...Rise above flood stage by tonight and continue to rise
to near 20.6 feet (6.3 meters) by after midnight tomorrow. The
river will fall below flood stage by after midnight tomorrow.
* Impact...At 20.0 feet (6.1 meters), the river reaches minor flood
stage, and no significant damage is expected.
This crest compares to a previous crest of 21.7 feet (6.6 meters) on
Sep 19 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 10S 19.0 20.0 11.4 Mon 9 AM 14.2 17.8 20.6 18.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 10S 5.8 6.1 3.5 Mon 9 AM 4.3 5.4 6.3 5.6
&&
LAT...LON 3213 10412 3211 10395 3205 10392 3203 10410 3207 10411
$$
NMC015-221601-
/O.CAN.KMAF.FL.W.0024.000000T0000Z-140923T0151Z/
/DACN5.2.ER.140922T0659Z.140922T0745Z.140922T1205Z.NR/
931 AM MDT MON SEP 22 2014
The Flood Warning is cancelled for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* At 8AM Monday the stage was 12.4 feet (3.8 meters).
* Fell below flood stage at 6:05 AM Monday.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to 8.3 feet (2.5 meters)
by tomorrow morning.
This crest compares to a previous crest of 12.5 feet (3.8 meters) on
Jun 24 1986.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Dark Canyon Ca 9.0 15.0 12.4 Mon 8 AM 10.8 9.2 8.4 8.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Dark Canyon Ca 2.7 4.6 3.8 Mon 8 AM 3.3 2.8 2.6 2.5
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 21, 5:32 PM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, Sep 21, 5:32 PM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT Sun Sep 21 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
VFR conditions this evening should become MVFR around 08z and
continue through at least Monday morning at the west Texas and
southeast New Mexico terminals. Scattered showers and thunderstorms
can be expected at least the next 18 hours at the terminals due
to the remains of tropical system and have added TEMPO groups for
MVFR or IFR conditions in showers and thunderstorms and fog.
&&
.PREV DISCUSSION... /ISSUED 152 PM CDT Sun Sep 21 2014/
DISCUSSION...
Though difficult to discern placement of the primary circulation
associated with the remnants of Odile, radar seemed to suggest a
location in central Eddy County. Though instability is limited,
precipitable water across a large part of the area remained above
1.5 inches resulting in the potential for very heavy rainfall
amounts. Though heavy rainfall in association with the circulation
has begun to wind down, heavy rain continues over the northern
Permian Basin with scattered showers and thunderstorms developing
across much of the rest of southwest Texas.
Showers and thunderstorms across much of the area will decrease
this evening with loss of heating, though low level flow increases
becoming more easterly and upslope in the vicinity the mountain
areas. Though models have not been handling the remnants of Odile
well, should see circulation lift northwest as 700 mb high builds
into the area. Expecting to see increase in precipitation over
southeast New Mexico later in the evening as upslope low level
flow increases. May see scattered showers and thunderstorms later
tonight into Monday morning over the Permian Basin as a weak cold
front pushes into the area with additional thunderstorms possible
near the front in the afternoon, generally across the Permian
Basin. Expecting the heaviest rain, mostly in New Mexico, to wind
down by late morning.
Though the primary focus for heavy rain will be southeast New
Mexico, will keep areal coverage for the flash flood watch unchanged
as abundant moisture and wet soils combined with high rainfall
rates across most of the watch area could result in flash
flooding. Will extend flash flood watch through Monday morning to
match expected decrease in rain in southeast New Mexico.
Looking for potential scattered thunderstorms mostly eastern
Permian Basin Tuesday and Wednesday near weak upper trough and low
level moist axis. Scattered thunderstorms are possible beginning
in the mountains Thursday and spreading eastward by the weekend in
advance of upper trough approaching the area.
FIRE WEATHER...
Fire weather concerns will remain low through Tuesday as a moist
airmass remains over the area. Rain chances will stay high through
tonight. Afternoon relative humidities will remain above 30
percent through most of next week, while recovery will be
excellent.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through Monday morning FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southern Lea County.
TX...FLASH FLOOD WATCH through Monday afternoon FOR THE FOLLOWING
ZONES... Andrews...Borden...Crane...Davis/Apache Mountains
Area...Dawson...Ector...Gaines...Glasscock...Guadalupe
Mountains...Howard...Loving...Martin...Midland...Mitchell...
Pecos...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
&&
99
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Sep 21, 3:00 AM MDT, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CDT SUN SEP 21 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-220900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 400 AM CDT SUN SEP 21 2014 /300 AM MDT SUN SEP 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY AGAIN TODAY AND TONIGHT ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PERMIAN BASIN. ABUNDANT RAINFALL HAS ALREADY FALLEN IN THESE AREAS OVER THE PAST SEVERAL DAYS...SO IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO RAISE CONCERNS FOR MORE FLASH FLOODING. IN ADDITION TO HEAVY RAINFALL...SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS UP 50 MPH AND SMALL HAIL..ESPECIALLY OVER SOUTHWEST TEXAS. ELEVATED FLOWS WILL CONTINUE ALONG THE RIO GRANDE TODAY AND TONIGHT DUE TO RELEASES FROM RESERVOIRS IN MEXICO AND HEAVY RAINFALL ON BOTH SIDES OF THE RIVER. TRIBUTARIES AND ARROYOS TO THE PECOS RIVER...SUCH AS THE RIO PENASCO...FOUR MILE DRAW...SOUTH SEVEN RIVERS...ROCKY ARROYO...DARK CANYON...BLACK RIVER...DELAWARE RIVER...AND WALNUT CANYON HAVE BEEN FLUCTUATING BUT ANY ADDITIONAL RAIN THAT FALLS IN THOSE AREAS WILL QUICKLY CAUSE ADDITIONAL RISES...IF NOT FLOODING. ALSO LINGERING FLOODING IN BORDEN AND SCURRY COUNTIES IS STILL A CONCERN WITH RECORD FLOW ON THE COLORADO RIVER SOUTHEAST OF GAIL...DEEP CREEK IN SCURRY COUNTY...AND NEAR IRA SOUTHWEST OF J.B. THOMAS. FINALLY FLOODING ALONG THE PECOS RIVER FROM RED BLUFF TO PECOS/BARSTOW IS STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MOST AREAS MONDAY...SO FLOODING AND FLASH FLOODING CONCERNS MAY LINGER. THE RIO GRANDE...PECOS RIVER...AND ASSOCIATED TRIBUTARIES AND ARROYOS WILL REMAIN ELEVATED DURING THE NEXT FEW DAYS DUE TO ADDITIONAL RAINFALL. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL EMERGENCY MANAGEMENT SHOULD STAY UP TO DATE ON THE LATEST DEVELOPMENTS IN FLASH FLOODING OR RIVER FLOODING OVER THE NEXT SEVERAL DAYS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Sep 21, 5:50 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
650 PM CDT SUN SEP 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FLASH FLOOD 10 NE QUEEN 32.29N 104.62W
09/21/2014 EDDY NM TRAINED SPOTTER
NM HWY 137 AT DARK CANYON DRAW ROAD HAS 4 FEET OF WATER
FLOWING OVER IT. TRAFFIC IS BEING BLOCKED BY THE FLOOD
WATERS.
&&
MHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:11 PM MDT | Areal Flood Advisory | MAF | Lea | 6 hr |
| Sep 21, 8:27 PM MDT | Areal Flood Advisory | MAF | Eddy | 6 hr |
| Sep 21, 8:45 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 6 hr |
| Sep 21, 10:44 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Sep 21, 11:27 PM MDT | River Flood Warning | MAF | Eddy | 19 hr |
| Sep 22, 2:34 AM MDT | Areal Flood Warning | MAF | Eddy | 14 hr |
| Sep 22, 6:01 AM MDT | River Flood Warning | MAF | Eddy | 37 hr |
| Sep 22, 9:19 AM MDT | River Flood Warning | MAF | Eddy | 15 hr |
| Sep 22, 3:35 PM MDT | River Flood Warning | MAF | Eddy | 17 hr |
| Sep 22, 3:35 PM MDT | River Flood Warning | MAF | Eddy | 17 hr |
| Sep 22, 3:39 PM MDT | River Flood Warning | MAF | Eddy | 17 hr |
Nearby
River Flood Warnings in New Mexico, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.